Advanced

Simple wave solutions for the Maxwell equations in bianisotropic, nonlinear media, with application to oblique incidence

Sjöberg, Daniel LU (2000) In Wave Motion 32(3). p.217-232
Abstract
We analyze the propagation of electromagnetic waves in nonlinear, bianisotropic, nondispersive, homogeneous media using simple waves and six-vector formalism. The Maxwell equations are formulated as an eigenvalue problem, whose solutions are equivalent to the characteristic propagation directions. We solve the oblique incidence of plane waves in vacuum on a half space of nonlinear material, and present a method to calculate the reflected and transmitted fields for all angles of incidence and all polarizations of the incident field. Numerical examples for reflection and transmission illustrate the field dependence of the Brewster angle, and the birefringence of an anisotropic material.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Wave Motion
volume
32
issue
3
pages
217 - 232
publisher
Elsevier
external identifiers
  • scopus:0038957423
ISSN
0165-2125
DOI
10.1016/S0165-2125(00)00039-1
language
English
LU publication?
yes
id
26d20724-05ab-4a3c-8100-3ddbf594962d (old id 144435)
date added to LUP
2007-07-11 09:14:42
date last changed
2017-01-01 07:06:27
@article{26d20724-05ab-4a3c-8100-3ddbf594962d,
  abstract     = {We analyze the propagation of electromagnetic waves in nonlinear, bianisotropic, nondispersive, homogeneous media using simple waves and six-vector formalism. The Maxwell equations are formulated as an eigenvalue problem, whose solutions are equivalent to the characteristic propagation directions. We solve the oblique incidence of plane waves in vacuum on a half space of nonlinear material, and present a method to calculate the reflected and transmitted fields for all angles of incidence and all polarizations of the incident field. Numerical examples for reflection and transmission illustrate the field dependence of the Brewster angle, and the birefringence of an anisotropic material.},
  author       = {Sjöberg, Daniel},
  issn         = {0165-2125},
  language     = {eng},
  number       = {3},
  pages        = {217--232},
  publisher    = {Elsevier},
  series       = {Wave Motion},
  title        = {Simple wave solutions for the Maxwell equations in bianisotropic, nonlinear media, with application to oblique incidence},
  url          = {http://dx.doi.org/10.1016/S0165-2125(00)00039-1},
  volume       = {32},
  year         = {2000},
}